Alert archive / Georgia / Freeze Warnings in 2008
Freeze Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Oct 27, 2008, 3:09 PM EDT for 39 counties in Georgia. It took effect at Oct 28, 2008, 4:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2008, 3:09 PM EDT (19:09 UTC)
- In effect from
- Oct 28, 2008, 4:00 AM EDT
- Expired
- Oct 28, 2008, 3:08 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 39 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -194 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 271909 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM EDT MON OCT 27 2008 GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-280500- /O.NEW.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/ /O.NEW.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ /O.CON.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...NEWNAN...PEACHTREE CITY...GRIFFIN 309 PM EDT MON OCT 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY FOR AREAS NORTH OF A LA GRANGE TO GAINESVILLE LINE... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A COLD FRONT HAS MOVED ACROSS GEORGIA BRINGING STRONG NORTHWEST WINDS BEHIND IT. WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH. IN THE HIGHER TERRAIN OF NORTH GEORGIA... WIND GUSTS MAY REACH 35 TO 40 MPH. WINDS WILL DIMINISH QUICKLY AFTER SUNSET TONIGHT. NORTHWEST WINDS OF 10 TO 15 MILES AN HOUR TONIGHT WILL BRING COLDER AIR ACROSS THE AREA. POCKETS OF 32 DEGREES OR BELOW WILL BE POSSIBLE ALONG AND NORTH OF A LA GRANGE TO GAINESVILLE LINE. TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098- 102>113-280500- /O.NEW.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ /O.CON.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 309 PM EDT MON OCT 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A COLD FRONT HAS MOVED ACROSS GEORGIA BRINGING STRONG NORTHWEST WINDS BEHIND IT. WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH. IN THE HIGHER TERRAIN OF NORTH GEORGIA... WIND GUSTS MAY REACH 35 TO 40 MPH. WINDS WILL DIMINISH QUICKLY AFTER SUNSET TONIGHT. TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$
3 follow-up statements
000 WWUS72 KFFC 272255 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT MON OCT 27 2008 GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-280900- /O.EXP.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/ /O.CON.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/ /O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...NEWNAN...PEACHTREE CITY...GRIFFIN 655 PM EDT MON OCT 27 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY FOR AREAS NORTH OF A LA GRANGE TO GAINESVILLE LINE... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA... ...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA... THE WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A COLD FRONT MOVED ACROSS GEORGIA EARLIER TODAY BRINGING STRONG NORTHWEST WINDS BEHIND IT. WITH SUNSET...WIND SPEEDS WILL DIMINISH TO 10 TO 15 MPH WITH SOME GUSTS TO 25 MPH THIS EVENING. IN THE HIGHER TERRAIN OF NORTH GEORGIA...WIND GUSTS OF 20 TO 25 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NORTHWEST WINDS OF 10 TO 15 MILES AN HOUR TONIGHT WILL BRING COLDER AIR ACROSS THE AREA. POCKETS OF 32 DEGREES OR BELOW WILL BE POSSIBLE ALONG AND NORTH OF A LA GRANGE TO GAINESVILLE LINE. TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098- 102>113-280900- /O.EXP.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/ /O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 655 PM EDT MON OCT 27 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA... ...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA... THE WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A COLD FRONT MOVED ACROSS GEORGIA EARLIER TODAY BRINGING STRONG NORTHWEST WINDS BEHIND IT. WITH SUNSET...WIND SPEEDS WILL DIMINISH TO 10 TO 15 MPH WITH SOME GUSTS TO 25 MPH THIS EVENING. IN THE HIGHER TERRAIN OF NORTH GEORGIA...WIND GUSTS OF 20 TO 25 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$
000 WWUS72 KFFC 280252 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1052 PM EDT MON OCT 27 2008 GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-281000- /O.CON.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/ /O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...NEWNAN...PEACHTREE CITY...GRIFFIN 1052 PM EDT MON OCT 27 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY FOR AREAS NORTH OF A LA GRANGE TO GAINESVILLE LINE... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. MUCH COLDER AIR WILL CONTINUE TO SPREAD INTO NORTH AND CENTRAL GEORGIA OVERNIGHT. POCKETS OF 32 DEGREES OR BELOW WILL BE POSSIBLE ALONG AND NORTH OF A LA GRANGE TO GAINESVILLE LINE BY MORNING. TEMPERATURES WILL BE ABLE TO REBOUND INTO THE 50S AND LOWER 60S TUESDAY...BUT WILL BEGIN TO FALL RAPIDLY AFTER SUNSET. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TUESDAY NIGHT... TEMPERATURES ARE EXPECTED TO APPROACH THE FREEZING MARK ACROSS MUCH OF NORTH AND CENTRAL GEORGIA BY EARLY WEDNESDAY MORNING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098- 102>113-281000- /O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 1052 PM EDT MON OCT 27 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO WARM INTO THE 50S AND LOWER 60S TUESDAY AFTERNOON...BUT WILL BEGIN TO FALL RAPIDLY AFTER SUNSET. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TUESDAY NIGHT... TEMPERATURES ARE EXPECTED TO APPROACH THE FREEZING MARK ACROSS MUCH OF NORTH AND CENTRAL GEORGIA BY EARLY WEDNESDAY MORNING. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$
000 WWUS72 KFFC 280708 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 AM EDT TUE OCT 28 2008 GAZ001>009-011>016-281515- /O.CAN.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/ /O.NEW.KFFC.WI.Y.0023.081028T1500Z-081029T0000Z/ /O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 308 AM EDT TUE OCT 28 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR ELEVATIONS ABOVE 2500 FEET... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR ELEVATIONS ABOVE 2500 FEET. THE FREEZE WARNING HAS BEEN CANCELLED FOR THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. ALTHOUGH ISOLATED SPOTS ACROSS PARTS OF NORTH GEORGIA COULD SEE TEMPERATURES DROP TO NEAR FREEZING...A WIDESPREAD FREEZE IS NO LONGER EXPECTED THIS MORNING AS TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE FREEZING. THEREFORE THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. THERE REMAINS THE POTENTIAL FOR TEMPERATURES TO DROP BELOW FREEZING ACROSS THE REGION LATE TONIGHT. THEREFORE THE FREEZE WATCH REMAINS IN EFFECT FOR LATE TONIGHT. WINDS LATE THIS MORNING AND THIS AFTERNOON ARE EXPECTED TO INCREASE TO 15 TO 30 MPH WITH A FEW GUSTS TO NEAR 35 MPH...MAINLY IN THE HIGHER ELEVATIONS ABOVE 2500 FEET. THEREFORE A WIND ADVISORY HAS BEEN ISSUED FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO CUMMING...TO CLEVELAND...AND FOR THOSE AREAS ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ019>023-030>034-041>046-052>057-066>068-281515- /O.CAN.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/ /O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP- MERIWETHER-PIKE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE... EAST POINT...DECATUR...CONYERS...NEWNAN...PEACHTREE CITY... GRIFFIN 308 AM EDT TUE OCT 28 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. ALTHOUGH ISOLATED SPOTS ACROSS PARTS OF NORTH GEORGIA COULD SEE TEMPERATURES DROP TO NEAR FREEZING...A WIDESPREAD FREEZE IS NO LONGER EXPECTED THIS MORNING AS TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE FREEZING. THEREFORE THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. THERE REMAINS THE POTENTIAL FOR TEMPERATURES TO DROP BELOW FREEZING ACROSS THE REGION LATE TONIGHT. THEREFORE THE FREEZE WATCH REMAINS IN EFFECT FOR LATE TONIGHT. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$ GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098- 102>113-281515- /O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 308 AM EDT TUE OCT 28 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR NORTH AND CENTRAL GEORGIA. THERE REMAINS THE POTENTIAL FOR TEMPERATURES TO DROP TO NEAR FREEZING OR JUST BELOW FREEZING LATE TONIGHT. THEREFORE THE FREEZE WATCH REMAINS IN EFFECT FOR LATE TONIGHT INTO WEDNESDAY MORNING. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 27, 5:30 AM EDT, 9 hours 39 minutes earlier.
Area forecast discussion, Oct 27, 5:30 AM EDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT MON OCT 27 2008 .SHORT TERM /TODAY THROUGH WEDNESDAY/... PRIMARY CONCERN TODAY IS GUSTY WINDS AND COOLER TEMPERATURES TODAY BEHIND COLD FRONT. BASE OF STRONG DIGGING SHORT WAVE CURRENTLY OVER WESTERN TN THIS MORNING MOVING STEADILY SOUTHEAST. MODELS SHOW SIMILAR TIMING AND STRENGTH WITH FRONT AND WAVE. HOWEVER MAV GUIDANCE NOTABLY LOWER MAGNITUDE OF DRIER AIR AT SURFACE BEHIND FRONT. HAVE TRENDED TOWARD RAW MODEL 2M DEWPOINT GRIDS AND MIXED LAYER AVERAGE DEWPOINTS USING 850MB MIXED LAYER TODAY WHICH ALSO YIELDS WINDS NEAR OR ABOVE WIND ADVISORY CRITERIA AND HUMIDITY/WINDS ABOVE RED FLAG CRITERIA TODAY. MODELS ALSO CONFIRMING CLASSIC WISDOM WITH CLIPPER TYPE SYSTEMS THAT DIG OVER THE STATE THAT LITTLE IF ANY CLOUDS LET ALONE PRECIPITATION ARE EXPECTED. WOULD NEED A MUCH FURTHER TRACK SOUTH AND MORE TIME BETWEEN SYSTEMS TO ALLOW MOISTURE TO RETURN AND STRONGER VERTICAL MOTION TO TAKE PLACE. EVEN THEN...TOUGH TO GET MUCH PRECIP. REST OF SHORT TERM PERIOD LOOKS QUIET WITH TEMPS BELOW NORMAL. SHOULD SEE FREEZE/FROST EVENT LATE TUESDAY NIGHT SPREAD A LITTLE FURTHER THAN THE OCTOBER 20TH EVENT. WILL WAIT A BIT BEFORE JUMPING ON FREEZE WATCH. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... NOT MUCH EXCITEMENT IN THE LONG TERM PERIOD. NORTHWEST FLOW TO CONTINUE WITH GFS...GEFS AND ECMWF ONLY SHOWING A HINT OF A WEAK SHORT WAVE LATE THIS WEEK AND MORE SUBSTANTIAL TROUGHING ALONG THE EASTERN SEABOARD THIS WEEKEND. NOTHING STRONG ENOUGH TO WARRANT POPS THROUGH SUNDAY ATTM. TEMPS SHOULD REMAIN SLIGHTLY BELOW NORMAL WITH LARGE DIURNAL RANGES. SNELSON && .FIRE WEATHER... SHOULD SEE RH CRITERIA MET OVER ALL BUT FAR NORTHERN COUNTIES TODAY ...HOWEVER WIND SPEEDS THERE SHOULD REACH RED FLAG CRITERIA PARTICULARLY IN HIGHER TERRAIN AND AREAS EXPOSED TO NW WINDS. CRITERIA WILL AGAIN BE APPROACHED ON TUESDAY...BUT DOES NOT APPEAR TO BE MET ON TUESDAY. && .AVIATION.. DRY FRONT PUSHING THROUGH THIS MORNING AS UPPER TROUGH BUILDS IN... SURFACE GRADIENT WILL INCREASE SIGNIFICANTLY BEHIND THE FRONT. ALREADY SEEING GUSTS TO 15KT IN MISSISSIPPI AND ALABAMA BEHIND THE FRONT. WILL INCREASE THE GUSTS DURING THE AFTERNOON HOURS AS MIXING INCREASES...UP TO 25-30KT. AFTER SUNSET TONIGHT THE UPPER TROUGH AXIS SHOULD MOVE SLIGHTLY TO THE EAST AND THE GUSTINESS SHOULD SUBSIDE...WITH SUSTAINED WINDS DROPPING TO BELOW 10KT AT MOST SITES...AND BELOW 15KT AT ATL. CIGS AND VSBYS MVFR. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 37 53 36 61 / 5 0 0 5 5 ATLANTA 58 36 53 36 60 / 0 0 0 5 5 BLAIRSVILLE 53 31 48 28 55 / 5 5 0 5 5 CARTERSVILLE 54 34 53 31 58 / 0 0 0 5 5 COLUMBUS 61 38 56 37 62 / 0 0 0 5 5 GAINESVILLE 56 36 51 34 57 / 5 5 0 5 5 MACON 65 37 59 34 63 / 0 0 0 5 5 ROME 55 36 53 33 59 / 0 0 0 5 5 PEACHTREE CITY 57 35 54 30 62 / 0 0 0 5 5 VIDALIA 66 35 58 32 63 / 0 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 13/TDP
Hazardous weather outlook, Oct 27, 5:59 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EDT MON OCT 27 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 559 AM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA TODAY. .SYNOPSIS... A DRY COLD FRONT WILL PUSH THROUGH THE STATE TODAY. A COLD CANADIAN HIGH CURRENTLY IN THE CENTRAL PLAINS WILL PUSH INTO THE REGION BEHIND THE FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...AND DANGEROUS FIRE WEATHER CONDITIONS DUE TO THE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND LOW FUEL MOISTURE LEVELS. .DISCUSSION... A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL CONTINUE TO DEEPEN TODAY...PUSHING A DRY COLD FRONT THROUGH THE AREA. A MUCH COLDER AND DRIER AIRMASS WILL BUILD INTO THE REGION BEHIND THE FRONT. IN ADDITION...THE PRESSURE GRADIENT WILL INCREASE SIGNIFICANTLY BEHIND THE FRONT. AS A RESULT...VERY DRY AND WINDY CONDITIONS ARE EXPECTED TODAY...WITH GUSTS AS HIGH AS 30 MPH. IN HIGHER TERRAIN...WINDS MAY GUST TO BETWEEN 35 AND 40 MPH. HUMIDITY VALUES WILL FALL TO AS LOW AS 20 PERCENT. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:51 PM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 29 hr |
| Oct 27, 3:09 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 25 hr |
Nearby
Freeze Warnings in Georgia, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.